Stevens-Johnson Syndrome

Stevens-Johnson Syndrome skin disorder starts with flu symptoms

The rare, serious skin disorder called Stevens-Johnson syndrome, or SJS, often begins with flu symptoms, according to the Mayo Clinic. But it turns into a painful red or purplish rash that spreads and blisters, and can eventually cause the top layer of your skin to die and shed.

It’s considered a medical emergency that usually requires hospitalization, and may prove deadly. So it’s important to recognize the symptoms and seek help immediately.

The Mayo Clinic says the condition occurs when skin and ...

continue reading...

FDA: Drug may cause potentially deadly condition

The U.S. Food and Drug Administration has ordered a labeling change for the epilepsy medication ethosuximide, sold under the brand name Zarontin, reflecting the agency’s determination that it can cause serious skin conditions including the potentially fatal Stevens-Johnson syndrome.

According to the Mayo Clinic, Stevens-Johnson syndrome is a rare, serious disorder in which the skin and mucous membranes react severely to a medication or infection.

The Mayo Clinic describes Stevens-Johnson syndrome as a medical emergency that usually requires hospitalization. It often begins ...

continue reading...

Appeals court affirms $21 million verdict for SJS caused by generic Clinoril

Verdict won for woman injured by Stevens-Johnson Syndrome. SJS causes permanent damage to those that suffer from it.The U.S. Court of Appeals for the First Circuit has sided with a woman previously awarded $21.06 million in damages against the manufacturer Clinoril, which caused her permanent near blindness and skin burns over about 60 percent of her body in a condition known as Stevens-Johnson Syndrome, or SJS.

The May 2 decision regarding sulindac, ...

continue reading...
Page 5 of 5 12345